MAUDE Adverse Event Report: EXACTECH, INC. GXL NUETRAL LINER, G0 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. GXL NUETRAL LINER, G0 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number GXL NUETRAL LINER, G0 28MM ID
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 09/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by legal brief, on or about (b)(6) 2018, patient underwent a right hip arthroplasty due to severe osteoarthritis in her right hip.Orthopedic surgeon utilized exactech products in patient right hip and did not breach any generally accepted standard of care in the field of orthopedic surgery in his care and treatment of patient negligently cause any injury to her.During the surgery on or about november 28, 2018, patient had an exactech novation crown cup system implanted in her right hip, which included the following exactech components (hereinafter "the device"): (1) 48 mm novation crown cup; (2) 28 mm novation gxl liner; (3) 28 mm biolox delta femoral head; and (4) size 1 alteon tapered wedge femoral stem.At the time of implant, each of the exactech components of patient's right hip was in substantially the same condition in all relevant respects as when they left defendants' control.On or about (b)(6) 2022, patient underwent right hip revision surgery due to right total hip dislocation and polyethylene wear.Surgeon noted in the revision operative report that "with the hip reduced on fluoro with a non-weightbearing film, you could still appreciate a slight eccentricity of the femoral head within the acetabular liner and cup, and this is suspicious for polyethylene wear".Patient continues to endure painful recovery and rehabilitation process from her revision surgery.
 
Additional Manufacturer Narrative
Concomitant products: biolox delta femoral head 28mm od, -3.5mm (cat# 170-28-93 / serial# (b)(4)).Cup, cluster-hole, 46mm group 0 (cat# 180-01-46 / serial# (b)(4)).Wedge plasma x/o sz 1 (cat# 188-01-01 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
H6: investigation results - based on the available information, the patient meets the following risk criteria for early prosthesis wear/osteolysis: significant edge loading of the femoral head on the acetabular liner (dislocation) and combination of largest available femoral head and/or thinnest available acetabular liner was used.The most likely cause for the revision reported due to early prosthesis wear is a combination of risk factors.However, prosthesis wear cannot be confirmed as radiographs were not provided and the devices were not available for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b2, h6 - health effect - clinical code, medical device problem code, component code, h7 and h11 the reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Based on the available information, the patient meets the following risk criteria for early prosthesis wear/osteolysis: significant edge loading of the femoral head on the acetabular liner (dislocation) and combination of largest available femoral head and/or thinnest available acetabular liner was used.The most likely cause for the revision reported due to early prosthesis wear is a combination of risk factors.However, prosthesis wear cannot be confirmed.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
GXL NUETRAL LINER, G0 28MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15988898
Report Number1038671-2022-01605
Device Sequence Number6103944
Product Code JDI
UDI-Device Identifier10885862022059
UDI-Public10885862022059
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K100269
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2022
Device Model NumberGXL NUETRAL LINER, G0 28MM ID
Device Catalogue Number130-28-50
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer09/22/2023
04/13/2026
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date10/04/2023
04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1731-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale